MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848282
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q biplane system.During an interventional procedure, a stent was inserted, however, the user was unable to see the location of the stent.The procedure was continued and successfully completed on the same unit.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens conducted a detailed investigation of the reported event.The investigation was performed on expert discussions (considering complaint description, cs reports, system history, system log files).During an interventional procedure, x-ray imaging was no longer possible with the roadmap function.Normal operation of the system was restored by a "power cycle," i.E., the system was shut down and turned back on so that the associated components were restored to normal.Thereafter, the procedure was continued and completed on the system.The log file investigation revealed that the customer has performed a roadmap.[technical note: roadmaps are subtracted angiography images that facilitate navigation through the vessels during further fluoroscopies.] during the roadmap, the user moved the stand.The movement reset the current roadmap progress on plane a, but incorrectly did not reset it on plane b.As a result, no x-ray was possible on both planes and the user could not deactivate roadmap either.The system message "new values rejected: during fluoro" was displayed.The instructions for use warn the user not to move the patient, the table or the system during a roadmap acquisition, as the reference and the current image would no longer match and the roadmap function can therefore no longer be used.If the system is moved during a roadmap acquisition, the user can usually reset the roadmap functionality.In this case, resetting the roadmap functionality was not possible due to a software error.Even though the problem could not be reproduced in factory tests, the root cause of the problem was identified in the source code, which can sporadically cause the described problem.The instruction for use gives adequate instructions how to handle the system in this kind of erroneous scenarios, which were followed by the user accordingly: at ~13:22, the aforementioned problem occurred, whereupon the user tried to resolve the issue by pressing and pulling the emergency button and resetting the stand control unit (scu), without success.However, the system switched to "bypass fluoro" mode for 2 minutes, in which only continuous fluoroscopy is possible on a bypass display and the acquired scenes cannot be saved and reviewed.Several images were acquired in "bypass fluoro" mode.At ~13:28 the system was shut down, which was finally off at ~13:30.At ~13:40 the system was switched on and was operational again at ~13:43.The power cycle resolved the problem.At ~13:45 the user started using x-ray.We have been informed that the patient is on the neuro-rehab ward.We have no further information on the patient's current state of health.Based on the information that was made available to us, it is not possible to assess whether and to what extent the system failure contributed to adverse health effects.Internal id # (b)(4).

Brand Name
ARTIS Q BIPLANE
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - AT
siemensstr. 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key14407626
Report Number3004977335-2022-26931
Device Sequence Number2430172
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public04056869009995
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown